Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 101, NWS Corpus Christi, TX

May 31, 2016Kleberg County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 31, 2016, 7:31 PM CDT for Kleberg County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2016, 7:31 PM CDT (00:31 UTC)
Expired
May 31, 2016, 8:15 PM CDT
In force
44 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 58 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 7:43 PM CDTTSTM WND GST 51Kingsville, TX
May 31, 7:44 PM CDTHAIL 1Kingsville, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1373 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

827 
WUUS54 KCRP 010031
SVRCRP
TXC273-010115-
/O.NEW.KCRP.SV.W.0101.160601T0031Z-160601T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
731 PM CDT TUE MAY 31 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN KLEBERG COUNTY IN SOUTHERN TEXAS...

* UNTIL 815 PM CDT

* AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RICARDO...OR
  NEAR KINGSVILLE...MOVING EAST AT 5 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KINGSVILLE...RICARDO...KINGSVILLE NAVAL AIR STATION...RIVIERA AND
  LOYOLA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2727 9774 2728 9776 2727 9777 2728 9778
      2728 9779 2732 9796 2753 9792 2752 9767
      2727 9771 2726 9771
TIME...MOT...LOC 0031Z 274DEG 5KT 2741 9785 

HAIL...1.50IN
WIND...60MPH
 
$$

TE
1 follow-up statement
353 
WWUS54 KCRP 010053
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
753 PM CDT TUE MAY 31 2016

TXC273-010115-
/O.CON.KCRP.SV.W.0101.000000T0000Z-160601T0115Z/
KLEBERG TX-
753 PM CDT TUE MAY 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN KLEBERG COUNTY...

AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RICARDO...OR 7
MILES SOUTH OF KINGSVILLE...MOVING EAST AT 5 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KINGSVILLE...RICARDO...KINGSVILLE NAVAL AIR STATION...RIVIERA AND LOYOLA
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 2727 9774 2728 9776 2727 9777 2728 9778
      2728 9779 2732 9796 2753 9792 2752 9767
      2727 9771 2726 9771
TIME...MOT...LOC 0053Z 270DEG 5KT 2741 9781 

HAIL...1.50IN
WIND...60MPH
 
$$

TE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:33 PM CDT, 58 minutes earlier.

Area forecast discussion, May 31, 6:33 PM CDT, 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
633 PM CDT TUE MAY 31 2016

.DISCUSSION...Update for 00z Aviation.

&&

.AVIATION...Widespread convection xpctd to impact KCRP/KVCT/KALI
this evening and dvlp towards KLRD. Have TEMPO +TSRA with
IFR/LIFFR likely this evening under/near convection. Convection
should diminish late this evening and then xpctd to have dry
conditions prevail overnight. Uncertainty as to how much
convection dvlps drng day Wed...but will keep TAFs dry for that
time for now. VFR likely away from convection. Gusty/VRB winds
VCNTY convection with SSErly sfc winds 10 to 15 knots away from
convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  89  76  84  72  /  90  30  50  70  60
Victoria          74  88  72  84  70  /  90  40  50  70  70
Laredo            77  93  73  86  71  /  50  30  70  60  50
Alice             74  90  74  85  71  /  80  30  60  70  60
Rockport          79  88  78  83  74  /  90  30  40  70  60
Cotulla           75  90  72  84  68  /  80  40  70  70  50
Kingsville        76  91  75  85  71  /  70  30  50  70  60
Navy Corpus       79  88  78  83  75  /  80  30  40  60  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until midnight CDT tonight For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
     Refugio...San Patricio...Victoria.

GM...None.

&&

RH/79...AVIATION
Hazardous weather outlook, May 31, 5:48 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT TUE MAY 31 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE
IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
STRONG WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR.
THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH
FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS
WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM
ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

In the hours before

Local storm report, May 31, 6:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
654 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     TORNADO          TAFT                    27.97N 97.41W
05/30/2016                   SAN PATRICIO       TX   NWS STORM SURVEY

            NWS STORM SURVEY CONCLUDED A WEAK EF-0 TORNADO TOUCHED
            DOWN ON SOUTHWEST SIDE OF TAFT AT INTERSECTION OF WILBURN
            AND MEXICO STREET AND TRAVELLED EAST FOR SIX TENTHS OF A
            MILE SNAPPING SEVERAL LARGE TREES AT THEIR BASE...LIFTING
            SHINGLES FROM A FEW HOMES AND TOSSING OUTDOOR FURNITURE.
            MULTIPLE VIDEOS/IMAGES OF A WELL DEFINED FUNNEL WERE ALSO
            RECORDED BY THE PUBLIC.

&&

JMETZ
Local storm report, May 31, 6:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
656 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             6 SSE KINGSVILLE        27.43N 97.82W
05/31/2016  E0.88 INCH       KLEBERG            TX   COCORAHS

&&

HART
Local storm report, May 31, 7:03 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             RICARDO                 27.42N 97.85W
05/31/2016  E1.00 INCH       KLEBERG            TX   PUBLIC

            SOCIAL MEDIA VIDEO SUBMITTED OF HAIL FALLING IN RICARDO.

&&

HART
Local storm report, May 31, 7:05 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
705 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             RICARDO                 27.42N 97.85W
05/31/2016  E2.00 INCH       KLEBERG            TX   PUBLIC

            PICTURE SUBMITTED OF LARGE HAIL THAT FELL NEAR RICARDO.

&&

HART
Local storm report, May 31, 7:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
708 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     FLASH FLOOD      KINGSVILLE              27.51N 97.86W
05/31/2016                   KLEBERG            TX   TRAINED SPOTTER

            VEHICLES FLOODED NEAR TAMU KINGSVILLE AND NEAR AVENUE G.
            WATER APPROACHING HOMES AND PORCHES.

&&

HART
Local storm report, May 31, 7:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
709 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             RICARDO                 27.42N 97.85W
05/31/2016  E2.75 INCH       KLEBERG            TX   PUBLIC

            PICTURES OF BASEBALL SIZE HAIL RECEIVED IN REAL TIME.

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:14 PM CDTTornado WarningCRPKleberg19 min
May 31, 7:24 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
May 31, 7:39 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg37 min
May 31, 7:41 PM CDTSpecial Marine WarningCRP94 min
May 31, 7:51 PM CDTSpecial Weather StatementCRPWebb54 min
May 31, 7:55 PM CDTFlash Flood WarningCRPJim Wells, Kleberg2 hr
May 31, 7:58 PM CDTSpecial Weather StatementCRPGoliad, Jim Wells, Nueces, Refugio, San Patricio62 min
May 31, 8:15 PM CDTSpecial Weather StatementCRPKleberg30 min
May 31, 8:22 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio53 min
May 31, 8:24 PM CDTSevere Thunderstorm WarningCRPKleberg51 min
May 31, 8:29 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak3 hr
May 31, 9:04 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Goliad, Refugio, Victoria3 hr
May 31, 10:00 PM CDTAreal Flood WarningCRPJim Wells, Kleberg6 hr
Jun 1, 12:12 AM CDTSpecial Marine WarningCRP93 min
Jun 1, 1:03 AM CDTSpecial Marine WarningCRP87 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.